It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Depression Message Board

  • Effexor Withdrawals

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 07-12-2005, 04:09 PM   #1
    cat3883
    Senior Member
    (female)
     
    Join Date: Apr 2005
    Posts: 187
    cat3883 HB User
    Effexor Withdrawals

    I have been on effexor for about 2 years but I was gaining weight on this so my Dr. changed it to wellbutrin. Things were going good when I was on one effexor and one wellbutrin. But things changed drastically when I stopped the effexor. I developed a major headache and was throwing up. It didn't help matters that I was in Las Vegas for my son's wedding. By Sunday I was so lethargic and in major pain that my husband had the paramedics meet us at the airport. I was taken to the emergency room and they began tests. To make a long story short I was kept 2 days and was given medication for migraines. I am home now but I dont feel well---my brain is foggy. Has anyone ever experienced this when going off effexor. I have never felt this bad in my life. I go to my doctor tomorrow. Hopefully he will be able to help me. I feel like a drug addict going off drugs.

     
    Sponsors Lightbulb
       
    Old 07-12-2005, 09:26 PM   #2
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Effexor Withdrawals

    Quote:
    Originally Posted by cat3883
    I have been on effexor for about 2 years but I was gaining weight on this so my Dr. changed it to wellbutrin. Things were going good when I was on one effexor and one wellbutrin. But things changed drastically when I stopped the effexor. I developed a major headache and was throwing up. It didn't help matters that I was in Las Vegas for my son's wedding. By Sunday I was so lethargic and in major pain that my husband had the paramedics meet us at the airport. I was taken to the emergency room and they began tests. To make a long story short I was kept 2 days and was given medication for migraines. I am home now but I dont feel well---my brain is foggy. Has anyone ever experienced this when going off effexor. I have never felt this bad in my life. I go to my doctor tomorrow. Hopefully he will be able to help me. I feel like a drug addict going off drugs.
    In a way, your assesment of how you feel is true.

    You are not an addict, or aka an addictive drug-seeking person but the drugs did cause a physical dependancy and that means physical withdrawals. Even after withdrawal period is over, the brain has to re-adjust to the new med or re-adjust to no meds so symptoms can go on awhile.

    The true definition of addiction has psychological components so that's why they can technically say that prescriptions meds at prescribed doses are non-addicting. That's very misleading because they only mention addiction itself not physical dependancy, which is the brain becoming dependant (addicted physically, not psychologically) so you do have symptoms like an addict in a way....

    Last edited by Jennita; 07-12-2005 at 09:27 PM.

     
    Old 07-13-2005, 08:34 AM   #3
    sha2020
    Junior Member
    (female)
     
    sha2020's Avatar
     
    Join Date: Aug 2004
    Location: Northern Calif
    Posts: 36
    sha2020 HB User
    Re: Effexor Withdrawals

    Did you wean off the Effexor?? Very important not to quit cold turkey. When I was taken off Lexapro - 30 mg. it took about 2 solid months to readjust. Had migraines, dizziness, hot & cold, & continue shocking sensations in my head (call them brain shock). It's completely normal even when weaning off. Give it time. My doc wanted to make sure that the new med he gave me was really working & didn't want to confuse any symptoms of "withdrawal" from the old med. You might need to go back on Effexor at a lower dose then titrate off slowly. Ask your doc - is he a physchiatrist?? If not, most the other MD's don't know squat about that kind stuff. You'll be ok, but it's scary if you don't wean off slowly.

    Good luck - call your doc today!
    Sha

     
    Old 07-13-2005, 08:38 AM   #4
    SOE
    Senior Veteran
    (female)
     
    Join Date: Aug 2004
    Posts: 2,383
    SOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB User
    Re: Effexor Withdrawals

    You got sick because you just stopped taking it -- you must taper slowly off Effexor and similar ADs.

    Take care.

     
    Old 07-13-2005, 09:31 AM   #5
    cat3883
    Senior Member
    (female)
     
    Join Date: Apr 2005
    Posts: 187
    cat3883 HB User
    Re: Effexor Withdrawals

    I guess I didnt make myself clear in my initial post. I was gradually taken off by my physician. This took over 6 weeks. Believe me, I know not to go cold turkey. I cannot imagine what that would have felt like.

     
    Old 07-13-2005, 10:04 AM   #6
    mjewell
    Senior Veteran
    (female)
     
    mjewell's Avatar
     
    Join Date: Mar 2005
    Location: Boise, ID
    Posts: 1,212
    mjewell HB Usermjewell HB Usermjewell HB Usermjewell HB User
    Re: Effexor Withdrawals

    Have you had bad migraines before? Is it possible that it was just a horrible migraine attack? i just haven't heard of that being a withdrawal effect before.

     
    Old 07-13-2005, 10:47 AM   #7
    Jennita
    Inactive
    (female)
     
    Join Date: Dec 2002
    Posts: 3,581
    Jennita HB User
    Re: Effexor Withdrawals

    Quote:
    Originally Posted by cat3883
    I guess I didnt make myself clear in my initial post. I was gradually taken off by my physician. This took over 6 weeks. Believe me, I know not to go cold turkey. I cannot imagine what that would have felt like.
    That still makes sense because tapering is not a guarentee of symptom-free withdrawal and the brain still has to recover anyway after intial withdrawal.

    Also, it can be confusing when stopping one med and starting another because then it's hard to determine what is a symptom of recovery(withdrawal like symptom) or what is a side/adverse effect of the new drug. Many withdrawal, side effect and adverse effect symptoms are simular.

    The migranes could very well be an adverse effect of the Wellbutrin, the after effects of quitting Effexor, or both!

    Since they have no idea how much of those brain chemicals(serotonin, norepinephrine, etc) we really need or have no way of measuring them, basically anything goes.

     
    Old 07-13-2005, 11:14 AM   #8
    SOE
    Senior Veteran
    (female)
     
    Join Date: Aug 2004
    Posts: 2,383
    SOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB UserSOE HB User
    Re: Effexor Withdrawals

    Quote:
    Originally Posted by cat3883
    I guess I didnt make myself clear in my initial post. I was gradually taken off by my physician. This took over 6 weeks. Believe me, I know not to go cold turkey. I cannot imagine what that would have felt like.

    It took me 10 months to taper off of Effexor....

     
    Old 07-14-2005, 10:47 AM   #9
    jedoz
    Member
     
    jedoz's Avatar
     
    Join Date: Oct 2004
    Posts: 95
    jedoz HB User
    Re: Effexor Withdrawals

    I felt awful when I went off of Effexor a few years ago not as bad as when I went on though. In my opinion it's nasty stuff. I didn't have any actual pain but I was very disconnected feeling and this is weird but I felt like my brain couldn't keep up with my eyes. I would be walking and it was as if my brain was moving around in my skull it was very concerning at the time. I knew it was withdrawals and I just dealt with it so a few years later I tried Wellbutrin and thought it was just as terrible and gave it up. I've heard that benadryl helps with the withdrawals but please check with a Dr first before trying anything, also Xanax helped with the withdrawals as well. Hang in there it will go away. Congrats on your son getting married.

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    Effexor Withdrawals/Citalopram ChemicalW Depression 6 03-24-2008 07:06 PM
    God I hate Effexor withdrawals Smith224 Anxiety 5 10-19-2006 03:51 PM
    EFFEXOR WITHDRAWALS were TERRIBLE...should I take Wellbutrin? KIZMET Mental Health 2 09-04-2006 06:30 PM
    My Story - Lexapro and Effexor XR DueNApril09 Anxiety 12 09-17-2005 07:31 AM
    My Story - Lexapro & Effexor XR DueNApril09 Depression 0 09-13-2005 01:25 AM
    Effexor Withdrawal Tips - Do's and Don'ts Sandalla Depression 725 07-09-2005 10:18 AM
    Coming off of Effexor XR KimberlyV Depression 3 06-12-2005 03:09 PM
    New To Effexor racing flats Depression 18 02-27-2005 09:41 AM
    Effexor withdrawal?? Wellbutrin side effect?? ZFREEIN2003 Drug Interactions / Side Effects 1 12-24-2004 10:26 PM
    Effexor Has Stopped Working Jrdowns Depression 1 02-02-2003 04:45 PM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:49 PM.





    © 2022 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!